# SDR MFSDR0501

- Difficulty date: August 11, 2005
- Submitted: August 16, 2005
- Operation: General aviation
- Aircraft: N400YY
- Make and model: Extra EA-400
- Aircraft serial: 019
- Aircraft time: 159 hours
- Engine: Cont TSIOL550C
- Engine time: 159 hours
- System (JASC): 7797 · Engine Indicating System Wiring
- Part: Wire
- Part number: AWG22TG2
- Condition: Burned
- Part time: 159 hours
- Stage of operation: UK
- How discovered: C
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

TACHOMETER FULL SCALE DEFLECTION ON ANALOG NEEDLE WHEN POWER SELECTED AND LOW ANALOG READING ON EGT. PROBLEM TRACED TO ROUTING OF BOTH CABLES THROUGH A FIRESLEEVE OVER THE TURBOCHARGER. THE FIRESLEEVE HAS BUNED AWAY, LOSING ITS FIRE RESISTANT QUALITIES AND CAUSING BOTH TACHO AND EGT CABLES TO MELT. PROBABLY SATISFACORY ON AN AIR COOLED ENGINE, BUT NOT ON A CLOSE COWLED, WATER COOLED ENGINE.
